Firstly sorry for being so quiet.

I took my first dose of MX week last Tuesday. It has taken me until today to finally be back to normal.

I think I had a reaction to it. Constant sickness from BOTH ends. 3 days in bed sweating my heart out but feeling cold. The mental side was even worse, every thought I had was a negative. It was so scary.

The doctor visited twice. He has told me not to take them again.

Now waiting to see the consultant again to see next move.

I am very scared that the next pills do the same thing. Any thoughts would be good please.

Latest results back. Now also been diagnosed with cervical bursitis and definitely shoulder impingement syndrome on top of the RA.

Hugs to everyone and hope we all have a good pain free weekend


12 Replies

  • There are still plenty more drugs for you to try .mtx doesnt suit everyone xx

  • Yes, MTX can cause problems for some. Don't worry, something will be found that suits you.

    Meanwhile I hope you have some pain relief for your shoulder. That can be really uncomfortable. Maybe a warm compress?

  • Sorry to hear you've had such a horrible time. Hopefully your consultant will get you onto something which suits soon and you can enjoy life again. Big hugs to you

    Paula x

  • How horrible. That must have been scary so understand why the idea of more pills is a bit off putting for you. However the other drugs used are all completely different sorts of things, and the only thing in the same group of chemicals as MTX is ....MTX. So anything else they suggest will be a totally different chemical and is very unlikely to do the same thing to you. It's not like things like NSAIDS where people can have problems with all of them. Hope you get to see your consultant soon. Polly

  • Hi - poor you. I just want to re-itterate what others have said - there are plenty more drugs to try. I had a bad reaction to Sulfasalazine - not in your league but bad enough to be taken off it and not trying it again. I've had a few little hiccups with MTX but have been fine so it means nothing that you've reacted badly to this one really - hopefully you'll be seen again and put on new meds sooner rather than later. Tilda x

  • Yes, there are plenty more drugs to try, and absolutely no reason why having a reaction to one would mean you would be any more likely to have a reaction to a different one.

    Glad your doctor agreed immediately that you shouldnt keep taking them though. I had a pretty bad reaction to SSZ and my GP wanted me to keep on with them! (I didn't though)

  • Sorry to hear about your experience with MTX. When I was first diagnosed I was put on MTX tablets. For me they were great for pain relief but unfortunately they attached my liver and so I was taken off them.

    When you read through all the comments on this site one thing seems to repeat over and over: wait and try everything they give you, there is one that is just right for you!

    I have now been on 5 biologicals and I still haven't found the right one for me. However I do believe that there is a 'right' one for me so I will keep on trying, do I have any other choice? Do any of us?

  • Thank you so much everyone for the responses.

    I am ringing consultant tomorrow and see if he wants to see me earlier as the MTX didn't work well for me.

    I am finding this a very lonely time at the moment. So much suddenly happening at once. So many life changes to happen.

    One of the main things is having to decide on a total work change, after being a single self sufficient parent, I am struggling to now having to rely on help from others. So very hard.

    I am taking one day at a time and all I can say is thank goodness for all of you.

    It is reassuring that I can come on here and talk and people understand.

    Hugs to all.

  • Oh poor you! Hope things go well with the consultant. It's sooooo depressing when they're trying different drugs. I'm doing the same and I'm struggling. I'm sure they will find the right one eventually but hang on in there as I think it's worth it if we find some relief for the horrible pain.

    Love and hugs


  • hi fidget02, im so sorry you had that experience but i can relate as i had the same experience on this drug so i know exactly what you are going through. I too am frightened of taking other drugs as i dont want to experience that again, but unfortunately it is as everyone has said trial and error with the drugs. It is a case of trying them and seeing if they suit you and if they work. I am perserverring still i am due to go on biologics just awaiting them to arrive as three dmards i tried gave me severe reactions . I hope you get one that suits soon and you get some relief.

    So sorry you are trying to deal with this without your partner but its good you have family to rally round . Keep your chin up soft hugs lenaxx :)

  • Keep looking for the right medication. There is not one answer for all of us! I have to take deep breaths when I need to change meds also but I want to live my fullest, whatever that will be. Blessings!

  • Bless you ... I had something similar too on mtx. I really felt like I had been poisoned. Terrible. You are not alone. Good luck with the next meds. xx

You may also like...